Heavy Rain, Grant
- When
- July 1, 12:50 AM CST to 6:00 AM CST
- Where
- Grant County, Boscobel Arpt
- Reported by
- AWOS
- Coordinates
- 43.170, -90.680
The automated weather observing equipment at the Boscobel airport measured 2.61 inches of rain.
Thunderstorms with heavy rain moved slowly across portions of southwest Wisconsin during the early morning hours of July 1st. These storms dumped between 3 and 5 inches of rain over the northeast portions of Grant County, which resulted in some flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Thunderstorms with heavy rain moved slowly across portions of southwest Wisconsin during the early morning hours of July 1st. These storms dumped between 3 and 5 inches of rain over the northeast portions of Grant County, which resulted in some flash flooding. A mudslide occurred on County Highway M south of Blue River and water covered County Highway B southeast of Ellenboro. A mudslide near Glen Haven covered some railroad tracks and caused a train derailment to occur.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 30, 10:32 PM CST, 2 hours 18 minutes earlier.
Area Forecast Discussion National Weather Service La Crosse WI 1132 PM CDT Sun Jun 30 2019 .SHORT TERM...(This evening through Monday) Issued at 210 PM CDT Sun Jun 30 2019 Convection has quickly reformed early this afternoon across eastern Minnesota into northern Wisconsin ahead of yet another short wave trough moving across the top of the upper level ridge. The lower levels of the atmosphere have not recovered quickly in the wake of the earlier morning convection, but MUCAPES are in the 1000-1500 J/Kg range. The latest runs of the HRRR seem to have a good handle on this activity and continue to move it southeast along the edge of the MUCAPE gradient and it should clear the eastern parts of the area by late this afternoon. This activity should help to reinforce the synoptic front that looks to extend from southwest Minnesota into southern Wisconsin. This front is not expected to move much, if at all overnight, and likely will be the focus for additional development overnight. Several runs of the RAP have been showing a moderate band of frontogenesis to exist along the front. As the low level jet gets going and intersects the boundary, the RAP and HRRR all show a band of convection oriented from central Minnesota into southern Wisconsin, developing overnight. With precipitable water amounts near 2 inches and warm cloud depths of 4 km or so, concerned that this overnight activity will be heavy rain producers with the rain falling over ground that is already saturated by the rains of the last couple of days. A flash flood watch is looking more likely for areas generally along and north of Interstate 90. This activity should then begin to diminish/move off to the east after sunrise with the diurnal decay of the low level jet. Unfortunately, it does not look like the synoptic front is going to move much and should still be near the vicinity for Monday afternoon. By mid to late afternoon, the RAP is showing the moisture transport axis redeveloping back into the front over southern and central Minnesota with another round of convection forming. Along with the continued heavy rain threat, this activity could also have a damaging wind threat. ML CAPES may recover back into the 2000-3000 J/Kg range with the potential of 40 to 50 knots of shear in the 0-6 km layer. .LONG TERM...(Monday night through Sunday) Issued at 210 PM CDT Sun Jun 30 2019 No large scale pattern change looks to occur over the upcoming week. A flat upper level ridge will remain over the central part of the country with troughing over the western conus and over central Canada. The two long wave troughs will push several short wave troughs across the flat ridge and over the Upper Midwest. The surface boundary will get pushed around some by convective complexes, but in the big picture, it will remain over the region. As the short wave troughs cross the region, they will interact with the front and likely cause additional convective complexes to form. This will necessitate the inclusion of rain chances everyday into next weekend. Depending on where the convective complexes form and how much rain is dropped, the concern for additional flooding remains elevated. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1132 PM CDT Sun Jun 30 2019 Main aviation concerns are on timing thunderstorms through the TAF sites. Scattered showers and thunderstorms will move across the area tonight with the potential for MVFR to IFR conditions near any storms. Also, the storms will be capable of producing gusty winds and heavy rainfall. Another round of thunderstorms is expected across the area by Monday afternon. These storms will have the potential to produce damaging winds, heavy rainfall and possible some isolated large hail. Again, MVFR to IFR conditions should be expected on Monday near any thunderstorms. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && UPDATE...04 SHORT TERM...04 LONG TERM...04 AVIATION...Wetenkamp
Hazardous Weather Outlook National Weather Service La Crosse WI 135 AM CDT Mon Jul 1 2019 WIZ017-029-034-042>044-011100- Taylor-Clark-Jackson-Monroe-Juneau-Adams- 135 AM CDT Mon Jul 1 2019 This Hazardous Weather Outlook is for portions of central Wisconsin. .DAY ONE...Tonight Thunderstorms are possible again tonight. Lightning is the main threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional thunderstorm chances will be found Monday through Saturday. A few storms could produce large hail and damaging winds on Monday in addition to heavy rainfall. There will be an ongoing risk for heavy rainfall and flash flooding where repeat storms occur this week. It is too early to determine the risk for severe storms from Tuesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Monday afternoon and evening. Rainfall reports are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-011100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant- 135 AM CDT Mon Jul 1 2019 This Hazardous Weather Outlook is for portions of northeast Iowa...southeast Minnesota...and western Wisconsin. .DAY ONE...Tonight Flash Flood Watch in effect until noon. Thunderstorms are expected overnight. The storms will be capable of producing heavy rainfall which may lead to Flash Flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Flash Flood Watch in effect until noon. Thunderstorms are expected to diminish during the morning but any flooding may persist. The storms will be capable of producing heavy rainfall which may lead to Flash Flooding. Additional thunderstorm chances will be found Monday through Saturday. A few storms could produce large hail and damaging winds on Monday in addition to heavy rainfall. There will be an ongoing risk for heavy rainfall and flash flooding where repeat storms occur this week. It is too early to determine the risk for severe storms from Tuesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Monday afternoon and evening. Rainfall reports are appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Baumgardt
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
802 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HEAVY RAIN 1 NE PRAIRIE DU CHIEN 43.05N 91.13W
06/30/2019 M1.60 INCH CRAWFORD WI PUBLIC
0555 PM HEAVY RAIN 4 SSE PLATTEVILLE 42.68N 90.43W
06/30/2019 M1.34 INCH GRANT WI AWOS
AWOS STATION KPVB PLATTEVILLE MUNICIPAL
AIRPORT.
0646 PM HEAVY RAIN WITHEE 44.95N 90.60W
06/30/2019 M0.90 INCH CLARK WI PUBLIC
0700 PM HEAVY RAIN MONDOVI 44.56N 91.67W
06/30/2019 M0.79 INCH BUFFALO WI CO-OP OBSERVER
CO-OP OBSERVER STATION MDIW3 MONDOVI.
0714 PM HEAVY RAIN 3 NE LUBLIN 45.11N 90.69W
06/30/2019 M0.82 INCH TAYLOR WI MESONET
MESONET STATION DMLW3 3 NE LUBLIN.
0730 PM HEAVY RAIN 4 NE RICEVILLE 43.40N 92.50W
06/30/2019 M1.13 INCH HOWARD IA MESONET
MESONET STATION EW4652 RICEVILLE.
0735 PM HEAVY RAIN SAINT ANSGAR 43.38N 92.92W
06/30/2019 M1.08 INCH MITCHELL IA MESONET
MESONET STATION CW1238 ST.ANSGAR.
0737 PM HEAVY RAIN HAYFIELD 43.89N 92.85W
06/30/2019 M0.81 INCH DODGE MN MESONET
MESONET STATION DW7957 HAYFIELD.
0739 PM HEAVY RAIN 1 WSW MCGREGOR 43.02N 91.19W
06/30/2019 M1.30 INCH CLAYTON IA MESONET
MESONET STATION MGRGR MCGREGOR.
0739 PM HEAVY RAIN DECORAH 43.30N 91.79W
06/30/2019 M0.87 INCH WINNESHIEK IA MESONET
MESONET STATION DECRH DECORAH.
0740 PM HEAVY RAIN FENNIMORE 42.98N 90.66W
06/30/2019 M1.04 INCH GRANT WI MESONET
MESONET STATION FENMR FENNIMORE.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
808 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HEAVY RAIN 1 W PLATTEVILLE 42.74N 90.49W
06/30/2019 M1.00 INCH GRANT WI TRAINED SPOTTER
&&
CAPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
809 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 4 SSE AUSTIN 43.62N 92.95W
06/30/2019 M0.88 INCH MOWER MN TRAINED SPOTTER
0300 PM TSTM WND GST 4 SSE AUSTIN 43.62N 92.95W
06/30/2019 E55 MPH MOWER MN TRAINED SPOTTER
0311 PM TSTM WND GST 3 W LYLE 43.51N 93.01W
06/30/2019 E50 MPH MOWER MN LAW ENFORCEMENT
0314 PM TSTM WND GST 5 N LYLE 43.58N 92.94W
06/30/2019 E60 MPH MOWER MN TRAINED SPOTTER
0318 PM TSTM WND DMG 2 N LYLE 43.54N 92.94W
06/30/2019 MOWER MN PUBLIC
DAMAGE TO OUTBUILDING PANELING AND FRAMING.
RELAYED VIA BROADCAST MEDIA. TIME ESTIMATED
BASED ON RADAR.
0320 PM HAIL HOLMEN 43.96N 91.26W
06/30/2019 E0.75 INCH LA CROSSE WI TRAINED SPOTTER
DIME TO PENNY SIZED HAIL.
0325 PM TSTM WND GST 1 N ONALASKA 43.90N 91.23W
06/30/2019 M47 MPH LA CROSSE WI TRAINED SPOTTER
0328 PM TSTM WND DMG LYLE 43.51N 92.94W
06/30/2019 MOWER MN TRAINED SPOTTER
TREE BLOWN DOWN.
0329 PM TSTM WND DMG MABEL 43.52N 91.77W
06/30/2019 FILLMORE MN PUBLIC
RELAYED VIA SPOTTER OF TREES AND POWER LINES
DOWN IN MABEL. TIME ESTIMATED BASED ON
RADAR.
0348 PM TSTM WND DMG 2 N OSAGE 43.31N 92.81W
06/30/2019 MITCHELL IA LAW ENFORCEMENT
TREES BLOWN DOWN.
0350 PM TSTM WND DMG CRESCO 43.37N 92.12W
06/30/2019 HOWARD IA LAW ENFORCEMENT
TREE BLOWN DOWN.
0353 PM TSTM WND DMG 3 S DAVIS CORNERS 43.33N 92.30W
06/30/2019 HOWARD IA PUBLIC
MPING REPORT 31 MILES NORTH OF FREDERIKA,
IA, OF DOWNED TREES AND A ROOF BLOWN OFF OF
UNKNOWN BUILDING TYPE.
0356 PM TSTM WND GST DECORAH 43.31N 91.79W
06/30/2019 E50 MPH WINNESHIEK IA NWS EMPLOYEE
0405 PM TSTM WND DMG 1 NNW BASSETT 43.08N 92.53W
06/30/2019 CHICKASAW IA PUBLIC
SHINGLES BLOWN OFF.
0405 PM TSTM WND DMG NEW HAMPTON 43.06N 92.31W
06/30/2019 CHICKASAW IA PUBLIC
TREE BRANCH SNAPPED IN NEW HAMPTON. TIME
ESTIMATED BASED ON RADAR AND ARRIVAL OF
STORM OUTFLOW.
0411 PM TSTM WND DMG MOUNT STERLING 43.32N 90.93W
06/30/2019 CRAWFORD WI LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 171. TIME ESTIMATED
BASED ON RADAR.
0414 PM TSTM WND GST 1 E FREDERICKSBURG 42.96N 92.18W
06/30/2019 M65 MPH CHICKASAW IA PUBLIC
PERSONAL WEATHER STATION. REPORT VIA WFO DES
MOINES.
0415 PM TSTM WND DMG CALMAR 43.19N 91.86W
06/30/2019 WINNESHIEK IA PUBLIC
LARGE TREE SNAPPED IN CALMAR. REPORTED VIA
SOCIAL MEDIA. TIME ESTIMATED BASED ON RADAR.
0424 PM TSTM WND DMG MONONA 43.05N 91.39W
06/30/2019 CLAYTON IA LAW ENFORCEMENT
TREES BLOWN DOWN IN MONONA.
0429 PM TSTM WND DMG 1 N MARQUETTE 43.07N 91.18W
06/30/2019 CLAYTON IA PUBLIC
TREE DOWN ON HIGHWAY 76 BETWEEN EFFIGY
MOUNDS AND MARQUETTE. RELAYED VIA IA DOT.
TIME ESTIMATED BASED ON RADAR.
0438 PM TSTM WND DMG DECORAH 43.31N 91.79W
06/30/2019 WINNESHIEK IA LAW ENFORCEMENT
LOTS OF TREES BLOWN DOWN ACROSS THE ENTIRE
COUNTY. TOO MANY REPORTS TO RELAY SPECIFIC
LOCATIONS.
0440 PM TSTM WND DMG WAUKON 43.27N 91.48W
06/30/2019 ALLAMAKEE IA LAW ENFORCEMENT
LOTS OF TREES AND POWER LINES DOWN ACROSS
THE NORTHERN PART OF THE COUNTY. TOO MANY
REPORTS TO RELAY SPECIFIC LOCATIONS.
0440 PM TSTM WND DMG RANDALIA 42.87N 91.89W
06/30/2019 FAYETTE IA LAW ENFORCEMENT
REPORTS OF SOME TREES, BRANCHES, AND POWER
LINES DOWN IN AT LEAST FOUR COMMUNITIES
ACROSS THE COUNTY INCLUDING RANDALIA.
0441 PM TSTM WND DMG 1 S GUNDER 42.96N 91.51W
06/30/2019 CLAYTON IA PUBLIC
TREES DOWN 1 MILE SOUTH OF GUNDER. RELAYED
VIA BROADCAST MEDIA.
0444 PM TSTM WND DMG 3 WNW BASSETT 43.08N 92.56W
06/30/2019 FLOYD IA LAW ENFORCEMENT
TREE LIMB BLOWN DOWN ON A HOUSE.
0446 PM TSTM WND DMG 1 W GARNAVILLO 42.87N 91.26W
06/30/2019 CLAYTON IA LAW ENFORCEMENT
TREES BLOWN DOWN NEAR GARNAVILLO.
0447 PM TSTM WND GST OELWEIN 42.68N 91.92W
06/30/2019 E50 MPH FAYETTE IA TRAINED SPOTTER
ESTIMATED 45 TO 50 MPH WINDS.
0448 PM TSTM WND GST 2 ENE OSBORNE 42.80N 91.40W
06/30/2019 E40 MPH CLAYTON IA TRAINED SPOTTER
ESTIMATED 40 MPH WINDS WITH SMALL BRANCHES
DOWN.
0452 PM TSTM WND DMG OELWEIN 42.68N 91.91W
06/30/2019 FAYETTE IA TRAINED SPOTTER
NUMEROUS BRANCHES AND POWER LINES DOWN,
ESPECIALLY ON NORTHEAST SIDE OF TOWN.
0455 PM TSTM WND DMG 1 W STRAWBERRY POINT 42.68N 91.56W
06/30/2019 CLAYTON IA TRAINED SPOTTER
TREE SNAPPED FROM ESTIMATED 60 MPH WIND
GUST. REPORT VIA WFO DAVENPORT.
0456 PM TSTM WND DMG 6 ESE OELWEIN 42.64N 91.81W
06/30/2019 FAYETTE IA TRAINED SPOTTER
12-24 INCH TREE SNAPPED 3 FEET ABOVE THE
GROUND. RELAYED VIA DVN. TIME ESTIMATED
BASED ON RADAR.
0513 PM HEAVY RAIN 1 NE PRAIRIE DU CHIEN 43.05N 91.13W
06/30/2019 M1.60 INCH CRAWFORD WI PUBLIC
0535 PM TSTM WND GST PLATTEVILLE 42.74N 90.48W
06/30/2019 M75 MPH GRANT WI AWOS
MEASURED GUST BY THE PLATTEVILLE AWOS.
0538 PM TSTM WND DMG CUBA CITY 42.63N 90.43W
06/30/2019 GRANT WI LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN ACROSS
THE COUNTY. HARDEST HIT AREAS ACROSS
SOUTHERN HALF OF COUNTY. 20,000 RESIDENTS
WITHOUT POWER. CUBA CITY HIT PARTICULARLY
HARD WITH DAMAGING WINDS.
0555 PM HEAVY RAIN 4 SSE PLATTEVILLE 42.68N 90.43W
06/30/2019 M1.34 INCH GRANT WI AWOS
AWOS STATION KPVB PLATTEVILLE MUNICIPAL
AIRPORT.
0646 PM HEAVY RAIN WITHEE 44.95N 90.60W
06/30/2019 M0.90 INCH CLARK WI PUBLIC
0700 PM HEAVY RAIN MONDOVI 44.56N 91.67W
06/30/2019 M0.79 INCH BUFFALO WI CO-OP OBSERVER
CO-OP OBSERVER STATION MDIW3 MONDOVI.
0714 PM HEAVY RAIN 3 NE LUBLIN 45.11N 90.69W
06/30/2019 M0.82 INCH TAYLOR WI MESONET
MESONET STATION DMLW3 3 NE LUBLIN.
0730 PM HEAVY RAIN 4 NE RICEVILLE 43.40N 92.50W
06/30/2019 M1.13 INCH HOWARD IA MESONET
MESONET STATION EW4652 RICEVILLE.
0735 PM HEAVY RAIN SAINT ANSGAR 43.38N 92.92W
06/30/2019 M1.08 INCH MITCHELL IA MESONET
MESONET STATION CW1238 ST.ANSGAR.
0737 PM HEAVY RAIN HAYFIELD 43.89N 92.85W
06/30/2019 M0.81 INCH DODGE MN MESONET
MESONET STATION DW7957 HAYFIELD.
0739 PM HEAVY RAIN 1 WSW MCGREGOR 43.02N 91.19W
06/30/2019 M1.30 INCH CLAYTON IA MESONET
MESONET STATION MGRGR MCGREGOR.
0739 PM HEAVY RAIN DECORAH 43.30N 91.79W
06/30/2019 M0.87 INCH WINNESHIEK IA MESONET
MESONET STATION DECRH DECORAH.
0740 PM HEAVY RAIN FENNIMORE 42.98N 90.66W
06/30/2019 M1.04 INCH GRANT WI MESONET
MESONET STATION FENMR FENNIMORE.
0808 PM HEAVY RAIN 1 W PLATTEVILLE 42.74N 90.49W
06/30/2019 M1.00 INCH GRANT WI TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG 1 S RANDALIA 42.85N 91.89W
06/30/2019 FAYETTE IA PUBLIC
SEVERE ROOF DAMAGE TO A LARGE METAL
BUILDING. BOARDS DRIVEN INTO A NEARBY SHED.
REPORT RECEIVED VIA SOCIAL MEDIA. TIME
ESTIMATED BASED ON RADAR.
&&Special Weather Statement
National Weather Service La Crosse WI
1215 AM CDT Mon Jul 1 2019
MNZ079-086-087-010615-
Wabasha-Olmsted-Dodge-
1215 AM CDT Mon Jul 1 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN OLMSTED...
WABASHA AND NORTHEASTERN DODGE COUNTIES...
At 1214 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Bay City to near West Concord.
Movement was east at 25 mph.
Wind gusts to 40 mph are possible with these storms.
These storms will be near...
Mazeppa around 1255 AM CDT.
Oronoco around 100 AM CDT.
Other locations impacted by these storms include South Troy, Jarrett,
County Roads 79 And 2, Rattelsnake Point, Zumbro Bottoms Campground,
Potsdam, Oak Center, Hidden Meadows R V Park, Zumbro Falls and County
Roads 18 And 4.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4419 9255 4437 9255 4437 9243 4445 9243
4445 9224 4441 9208 4415 9216 4418 9294
4419 9305
TIME...MOT...LOC 0514Z 285DEG 20KT 4462 9250 4423 9289
WetenkampSpecial Weather Statement
National Weather Service La Crosse WI
100 AM CDT Mon Jul 1 2019
MNZ079-086-087-094-010700-
Wabasha-Olmsted-Dodge-Mower-
100 AM CDT Mon Jul 1 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OLMSTED...NORTHERN
MOWER...SOUTHERN WABASHA AND DODGE COUNTIES...
At 1259 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Wanamingo to near Freeborn. Movement was
east at 45 mph.
Winds in excess of 40 mph and heavy rainfall are possible with these
storms.
These storms will be near...
Mazeppa around 120 AM CDT.
Plainview, Hayfield and Brownsdale around 145 AM CDT.
Grand Meadow around 200 AM CDT.
Other locations impacted by these storms include South Troy, I 90
Exit 218, Potsdam, Eden, Highway 57 And 570th Street, County Roads 6
And 15, Hidden Meadows R V Park, Rock Dell, Brookside Campground and
County Roads 5 And 6.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4420 9304 4419 9255 4432 9255 4425 9196
4419 9203 4419 9208 4414 9208 4385 9241
4385 9245 4381 9245 4367 9260 4372 9305
TIME...MOT...LOC 0559Z 273DEG 40KT 4431 9283 4383 9358
WetenkampThe La Crosse radar (KARX), 83 km away, was scanning. The volume nearest the first event began at 06:50 UTC.
2 heavy rain, 2 flood, 1 flash flood. Local standard time, as filed.
The automated weather observing equipment at the Boscobel airport measured 2.61 inches of rain.
In Platteville, 3.7 inches of rain fell.
Slow moving thunderstorms dropped between 3 and 5 inches of rain across the northeast portion of Grant County. Runoff from the rain caused a mudslide to occur along County Highway M south of Blue River and water covered County Highway B southeast of Ellenboro. A mudslide near Glen Haven covered some railroad tracks resulting in a train derailment. Nine cars derailed with one partially going into the Mississippi River.
After thunderstorms dropped between 2 and 5 inches of rain across much of Grant County, several rivers and streams flooded including the Little Platte, Platte and Grant rivers.
Runoff from heavy rain pushed the Trempealeau River out of its banks in Arcadia. The river crested around a half foot above the flood stage at 8.55 feet on the 1st.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2019Every state in 2019This day in weather historyWarnings in Wisconsin, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840589, 840587, 840555, 840575, 846460.